Alabama, 2006Damaging Wind in Alabama, July 31, 2006
July 31, 2006 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 31, 2:17 PM CST, 43 minutes earlier.
Area forecast discussion, Jul 31, 2:17 PM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
317 PM CDT MON JUL 31 2006
.SHORT TERM...
A FEW SHOWERS HAVE DEVELOPED ACROSS CENTRAL ALABAMA THIS AFTERNOON
AS THE RADAR SEEMS TO BE SOMEWHAT QUIET COMPARED TO THE PAST
SEVERAL AFTERNOONS. THE WEAK VORT MAX THAT BROUGHT THE RAIN TO
CENTRAL ALABAMA OVER THE WEEKEND HAS PUSHED WELL INTO MISSISSIPPI
ALLOWING THE AREA TO REMAIN MOSTLY DRY. EXPECT AFTERNOON SHOWERS
AND THUNDERSTORMS TO CONTINUE THROUGH THIS EVENING BUT EVENTUALLY
LOOSE THEIR STEAM WHEN THE SUN SETS.
TUESDAY AND WEDNESDAY LOOK VERY SIMILAR AS THE UPPER HIGH REMAINS
IN PLACE ACROSS THE EASTERN HALF OF THE U.S. THE BEST CHANCE OF
AFTERNOON AND EVENING THUNDERSTORMS WILL BE SOUTH WHERE THE BEST
MOISTURE AND LIFT WILL EXIST AND ALSO IN THE HIGHER TERRAIN OF
NORTHEAST ALABAMA WHERE DIFFERENTIAL HEATING WILL TAKE PLACE. MAV
MOS HIGHS OF MID 90S LOOK REASONABLE FOR THIS TIME FRAME. LOW
TEMPERATURES WILL ONLY DIP TO THE LOW TO MID 70S.
.LONG TERM...(THURSDAY THROUGH SUNDAY)
NO MAJOR WEATHER FEATURES WILL IMPACT THE AREA DURING THE
EXTENDED PORTION OF THE FORECAST. THE UPPER RIDGE BEGINS TO
FLATTEN ACROSS THE AREA BY THURSDAY AS SEVERAL DISTURBANCES PASS
TO THE NORTH. SCATTERED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS SHOULD BE THE NORM THURSDAY THROUGH THE WEEKEND.
TEMPERATURES WILL ONCE AGAIN BE ABOVE SEASONAL NORMALS WITH MOST
LOCATIONS MAKING IT INTO THE MID 90S FOR HIGHS AND LOW TO MID 70S
FOR LOWS.
&&
.AVIATION...DISCUSSION FOR 18Z TAFS.
A FEW ISOLATED THUNDERSTORMS WILL DEVELOP THROUGH 01Z. CEILINGS
4000 TO 6000 FEET WILL BE POSSIBLE. FROM 01Z THROUGH 08Z SCATTERED
HIGH CLOUDS WILL BE POSSIBLE. AFTER 08Z SOME PATCHY FOG WILL
DEVELOP WITH VISIBILITIES 4 TO 6 MILES LASTING 1 TO 2 HOURS AT
MOST LOCATIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 71 94 71 93 / 10 30 10 30
ANNISTON 73 93 73 93 / 10 30 10 30
BIRMINGHAM 75 93 75 94 / 10 20 10 20
TUSCALOOSA 74 95 74 94 / 10 20 20 20
CALERA 73 95 73 94 / 10 20 10 20
AUBURN 72 93 74 92 / 10 20 10 20
MONTGOMERY 74 95 74 95 / 10 30 20 30
TROY 73 95 73 95 / 10 30 20 30
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
99/99/50
Hazardous weather outlook, Jul 31, 11:37 AM CST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1237 PM CDT MON JUL 31 2006
ALZ011>015-017>050-011800-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1237 PM CDT MON JUL 31 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
WET MICROBURST POTENTIAL:
BIRMINGHAM...MODERATE.
MONTGOMERY...MODERATE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.
80
In the hours before
Special weather statement, Jul 31, 2:41 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
341 PM CDT MON JUL 31 2006
ALZ014-312130-
WINSTON-
341 PM CDT MON JUL 31 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WINSTON COUNTY UNTIL 430
PM CDT...
AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER GRAYSON...MOVING SOUTHWEST AT 15 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR GRAYSON...HALEYVILLE AND
DOUBLE SPRINGS THROUGH 430 PM CDT.
THE PRIMARY THREATS ARE SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE
POSSIBLE. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING
SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF
YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A
LIGHTNING SHELTER. OTHERWISE... BOATERS SHOULD HEAD TO SHORE AND SEEK
SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN
CONDUCT LIGHTNING TO YOU WHILE YOUR ARE INSIDE A SHELTER. WAIT AT
LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.
KSL
Thunderstorm Wind, Marion
- When
- July 31, 3:00 PM CST
- Where
- Marion County, 3 mi N of Winfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.967, -87.817
Trees and power lines were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Georgia, July 31, 20061 death · 1 event
- Flash Flooding in Ohio, July 31, 2006$4.8 million · 3 events
- Flash Flood and Flooding in Arizona, July 31, 2006$4.2 million · 3 events
- Flash Flood in Pennsylvania, July 31, 2006$750,000 · 1 event
- Flash Flood in New Mexico, July 31, 2006$500,000 · 1 event
- Damaging Wind in Florida, July 31, 20067 injured · 50 kt wind · 1 event
- Flash Flood in New Mexico, July 31, 2006$100,000 · 1 event
- Hail in North Dakota, July 31, 2006$50,000 · 1.75 in hail · 1 event
- Heat in Wisconsin, July 31, 20063 injured · 6 events
- Heavy Rain in Mississippi, July 31, 2006$30,000 · 1 event
- Damaging Wind in Texas, July 31, 2006$25,000 · 57 kt wind · 1 event
- Heat in Illinois, July 31, 200612 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522697.